MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F602
Medical Device Problem Codes Difficult to Open or Remove Packaging Material (2922); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Primary procedure, right knee.Rep was present for the procedure and personally witnessed the event.It was reported that on opening the outer sterile blister for the device, part of the plastic lip broke off of the plastic tray and came up with the tyvek.After opening the inner blister, the device was too tightly nested in the packaging to remove easily.The device was ultimately not used as the tech's glove came in contact with the rep's hand when both were trying to remove the device together and there were concerns about the sterility of the device.Another device was obtained and used without event.There was no surgical delay as a different part of the procedure was being performed during the event.The outer box was disposed of before the rep.Could take any pictures of it.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding a packaging issue involving a triathlon femoral component was reported.The event was not confirmed.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including product return and/or pictures and operative notes are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #6 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7548411
Report Number0002249697-2018-01597
Device Sequence Number13511286
Product Code MBH
UDI-Device Identifier07613327040326
UDI-Public07613327040326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number5510F602
Device Lot NumberC9D7C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR